MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-22-EBUS-O-C
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The following additional information has been requested but not yet provided: ¿in what way did the doctor feel 'it was a defective tip', can the occurrence of the event be clarified in detail.¿ it was originally indicated that the device involved in this complaint was being returned to cook (b)(4) for evaluation; the device has not yet been received, however, if it is returned, the device will be evaluated and the investigation will be updated.As the device has not yet been returned for evaluation, the cause of this complaint could not be conclusively determined.The customer complaint is considered to be confirmed based on customer testimony only due to lack of information.Prior to distribution, all echo-19 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at (b)(4).A review of the manufacturing records for echo-hd-22-ebus-o-c devices of lot number c1270899 did not reveal any discrepancies which could have contributed to this complaint issue.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations: "the doctor felt it was a defective tip.".
 
Additional Manufacturer Narrative
Pma/ 510k = k160229.(b)(4).On evaluation of the returned device, it was noted that the needle was out of the sheath on return.There was no damage noted to the tip, this was also inspected under the microscope and no damage could be seen.The needle advanced and retracted fine.The customer complaint could not be confirmed as there was no issue found with the returned device.Prior to distribution, all echo-19 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at (b)(4).A review of the manufacturing records for echo-hd-22-ebus-o-c devices of lot number c1270899 did not reveal any discrepancies which could have contributed to this complaint issue.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Follow up required based on device evaluation and re-categorisation of this complaint from a needle breakage to a possible non retraction complaint.As reported to customer relations: "the doctor felt it was a defective tip." based on the laboratory evaluation received on the 20-jan-2017: it was noted that the needle was out of the sheath on return.There was "no damage to tip" and device "advances/retracts fine".There was "no defect" noted during the evaluation.
 
Additional Manufacturer Narrative
Pma/ 510k = k160229 user facility contact nu: (b)(4).Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.On evaluation of the returned device, it was noted that the needle was out of the sheath on return.There was no damage noted to the tip, this was also inspected under the microscope and no damage could be seen.The needle advanced and retracted fine.The following information was provided by r&d in relation to the exposed needle on return: "in this complaint the user did not fully retract the needle before returning the device.From the photographs in the complaint investigation you can see the locking ring was set to 1cm and this is the approximate distance the needle was protruding from the sheath tip therefore possibly suggesting the user did not return the locking ring to the 0 position giving the needle the opportunity (even if it was fully retracted to 0cm) to advance to the 1cm mark during transportation.Also possibly suggesting the user could possibly have thought the 1cm position was the fully retracted position not checking the sheath tip to ensure the needle tip was fully protected by the sheath tip.The customer complaint could not be confirmed as there was no issue found with the returned device.Prior to distribution, all echo-19 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-22-ebus-o-c devices of lot number c1270899 did not reveal any discrepancies which could have contributed to this complaint issue.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted to cancel the initial report.Additional information received on the 16-feb-2017 from r&d.Reference statement from r&d in the investigations section that offers causes for the needle being received un-retracted that do not include a "non retraction" issue.This event has been re-assessed as no longer meeting the reporting criteria of an fda mdr malfunction report.As reported to customer relations: "the doctor felt it was a defective tip.".

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6245177
Report Number3001845648-2017-00010
Device Sequence Number907585
Product Code FCG
UDI-Device Identifier00827002342811
UDI-Public(01)00827002342811(17)190909(10)C1270899
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-22-EBUS-O-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/15/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/15/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/12/2017
Supplement Report FDA Received Date02/14/2017
03/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1